Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Global existence for a quasi-linear evolution equation with a non-convex energy


Authors: Eduard Feireisl and Hana Petzeltová
Journal: Trans. Amer. Math. Soc. 354 (2002), 1421-1434
MSC (2000): Primary 35Q72, 74D10, 45K05
DOI: https://doi.org/10.1090/S0002-9947-01-02950-6
Published electronically: December 5, 2001
MathSciNet review: 1873012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the existence of global in time weak solutions to the initial-boundary value problem related to the dynamics of coherent solid-solid phase transitions in viscoelasticity. The class of the stored energy functionals includes the double well potential, and a general convolution damping term is considered.


References [Enhancements On Off] (What's this?)

  • 1. J.M. Ball, P.J. Holmes, R.D. James, R.L. Pego, and P.J. Swart.
    On the dynamics of fine structure.
    J. Nonlinear Sci., 1:17-70, 1991. MR 92d:35194
  • 2. P.G. Ciarlet.
    Mathematical elasticity: I. Three-dimensional elasticity.
    North-Holland, Amsterdam, 1988. MR 89e:73001
  • 3. P. Clément, G. Gripenberg, and S.-O. Londen.
    Schauder estimates for equations with fractional derivatives.
    Trans. Amer. Math. Soc., 352:2239-2260, 2000. MR 2000j:35161
  • 4. I. Ekeland and R. Temam.
    Convex analysis and variational problems.
    North-Holland, Amsterdam, 1976. MR 2000j:49001
  • 5. H. Engler.
    Global smooth solutions for a class of parabolic integrodifferential equations.
    Trans. Amer. Math. Soc., 348:267-290, 1996. MR 96k:35116
  • 6. E. Fasangová and J. Prüss.
    Evolution equations with dissipation of memory type.
    In Topics in nonlinear analysis, J. Escher, G. Simonett, Editors, Birkhäuser, pages 211-250, 1999. MR 2000g:00092
  • 7. G. Friesecke and G. Dolzmann.
    Implicit time discretization and global existence for a quasilinear evolution equation with nonconvex energy.
    SIAM J. Math. Anal., 28:363-380, 1997. MR 97k:35170
  • 8. G. Friesecke and J.B. McLeod.
    Dynamics as a mechanism preventing the formation of finer and finer microstructure.
    Arch. Rational Mech. Anal., 133:199-247, 1996. MR 97h:35220
  • 9. H. Gajewski, K. Gröger, and K. Zacharias.
    Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen.
    Akademie Verlag, Berlin, 1974. MR 58:30524a
  • 10. G. Gripenberg, Londen S.-O., and O. Staffans.
    Volterra integral and functional equations.
    Cambridge University Press, Cambridge, 1990. MR 91c:45003
  • 11. J.-L. Lions.
    Quelques méthodes de résolution des problèmes aux limites non linéaires.
    Dunod, Gautthier - Villars, Paris, 1969. MR 41:4326
  • 12. J.-L. Lions and E. Magenes.
    Problèmes aux limites non homogènes et applications, I.
    Dunod, Gautthier - Villars, Paris, 1968. MR 40:512
  • 13. R.L. Pego.
    Phase transitions in one-dimensional nonlinear viscoelasticity: Admissibility and stability.
    Arch. Rational Mech. Anal., 97:353-394, 1987. MR 87m:73037
  • 14. H. Petzeltová and J. Prüss.
    Global stability of a fractional partial differential equation.
    J. Int. Equations Appl., 12(3):323-347, 2000. CMP 2001:07
  • 15. J. Prüss.
    Evolutionary integral equations and applications.
    Birkhäuser, Basel, Boston, Berlin, 1993. MR 94h:45010
  • 16. P. Rybka.
    Dynamical modelling of phase transitions by means of viscoelasticity in many dimensions.
    Proc. Royal Soc. Edinburgh, 121 A:101-138, 1992. MR 93d:35164
  • 17. P. Rybka.
    The viscous damping prevents propagation of singularities in the system of viscoelasticity.
    Proc. Royal Soc. Edinburgh, 127 A:1067-1074, 1997. MR 98k:35191
  • 18. H. Triebel.
    Interpolation theory, function spaces, differential operators.
    VEB Deutscher Verlag der Wissenschaften, Berlin, 1978. MR 80i:46032a

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35Q72, 74D10, 45K05

Retrieve articles in all journals with MSC (2000): 35Q72, 74D10, 45K05


Additional Information

Eduard Feireisl
Affiliation: Mathematical Institute of the Academy of Sciences of the Czech Republic, Žitná 25, 115 67 Praha 1, Czech Republic
Email: feireisl@math.cas.cz

Hana Petzeltová
Affiliation: Mathematical Institute of the Academy of Sciences of the Czech Republic, Žitná 25, 115 67 Praha 1, Czech Republic
Email: petzelt@math.cas.cz

DOI: https://doi.org/10.1090/S0002-9947-01-02950-6
Received by editor(s): February 19, 2000
Received by editor(s) in revised form: August 29, 2001
Published electronically: December 5, 2001
Additional Notes: Work supported by Grant A1019002 GA AVCR
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society